JOSEPH J. BUNIM, M.D.; MURRAY ISRAEL, M.D.
The first case of hemolytic anemia resulting from sulfanilamide was reported by Harvey and Janeway1 two and a half years after Domagk had introduced this drug into clinical medicine in 1935. Since then a number of similar reports have appeared, and W. B. Wood2 found the incidence of this toxic reaction to be as high as 4.0 per cent in his series of 522 cases at the Johns Hopkins Hospital. Two fatal cases3, 4 have already been described. The sulfapyridine derivative, introduced by Whitby in 1938 primarily as an effective chemotherapeutic agent against the pneumococcus, offered, in addition, the not
BUNIM JJ, ISRAEL M. ACUTE HEMOLYTIC ANEMIA CAUSED BY SULFATHIAZOLE(ACUTE HEMOLYTIC ANEMIA CAUSED BY SULFATHIAZOLE*). Ann Intern Med. 1942;16:333–339. doi: 10.7326/0003-4819-16-2-333
Download citation file:
Published: Ann Intern Med. 1942;16(2):333-339.
Hematology/Oncology, Red Cell Disorders.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use